MAUDE Adverse Event Report: COVIDIEN SILVERHAWK ATK; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN SILVERHAWK ATK; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number P4052
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 11/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use the silverhawk with a 7f non-medtronic sheath and a spider fx 6mm, to treat a soft tissue lesion with 80-90% stenosis in the left superficial femoral and popliteal arteries.Artery diameter 5mm, lesion length 150mm, device was inspected and prepped as per ifu with no issues noted.The vessel was not pre-dilated, no resistance was encountered.It was reported the tip of the silverhawk detached; the cutter housing parted from the shaft.The physician opened a second silverhawk and reported that the thumb switch was sticking and could not be pushed all the way forward.The physician completed the procedure with the second device.No patient injury was reported.
 
Additional Manufacturer Narrative
Additional information: email address film analysis the customer provided a photo of the silverhawk unit with the tip separated.The housing of the distal assembly appears to be separated at the hinge location.The distal detached segment remains as part of one unit with the silverhawk.The drive shaft is exposed, holding the separated housing to the silverhawk unit.Product analysis two silverhawk units were returned.One unit showed a cutter driver attached.No other ancillary devices were included.During visual inspection it was identified that the distal assembly separated from the silverhawk at the torque shaft adapter.Approximately 2.5cm of the distal assembly was exposed between the distal assembly and torque shaft adapter.No damage to the guidewire lumen was identified.The torque shaft adapter showed no damages or anomalies.The distal assembly was inspected and verified both hinge pins were intact.The platinum iridium of the housing was bent outward and one of the hinge pin locations, causing the hinge pin to point in a proximal direction.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the tip of the first silverhawk was damaged but did not completely detach from the catheter.This occurred where the shaft meets the cutter.It was reported that the second silverhawk was removed safely from the patient but it was unknown if the cutter returned to the housing prior to removal.No deformation was observed in the cutter after it was removed.If information is provided in the future, a supplemental report will be issued.

Brand Name
SILVERHAWK ATK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key8099854
Report Number2183870-2018-00530
Device Sequence Number2035328
Product Code MCW
UDI-Device Identifier00821684074121
UDI-Public00821684074121
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K061188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2018
Device Catalogue NumberP4052
Device Lot NumberA379918
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2018
Initial Date Received by Manufacturer 11/13/2018
Supplement Date Received by Manufacturer11/28/2018
01/31/2019
Initial Report FDA Received Date11/23/2018
Supplement Report FDA Received Date12/04/2018
02/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Patient Weight78